Signs of Heroin Use
Heroin is a drug that often takes over the body and mind like a thief in the night. Use of the drug often begins slow and steady, but as the body develops a resistance to the drug’s impacts, the person needs more and more to get the same high that only a small amount did in the beginning. If you suspect that someone you love is using heroin, there are a few signs that you can look for so that you can get the person the help that is needed.
How Does Heroin Impact The Body?
As someone continues using heroin, the drug can begin to collapse the veins that are used. Infections can begin to develop in the body, especially in the heart. You’ll often see skin abscesses at the injection sites. As with most other injections, there is always the risk of contracting HIV or AIDS, especially if the needles that are used aren’t clean.
Signs & Symptoms
Sometimes, there are no clear signs that someone is using heroin. The person could appear and function like normal on the outside, maintaining a life that is full of happiness. However, the person you love is likely struggling internally. Heroin is often used to deliver a high to the body and the mind, giving the user energy to get through the day.
After the feeling of euphoria wears off, the person using heroin might feel depressed. This is when the person might begin to use more heroin as to not feel like this during the day. There will likely be mood swings that you see in someone using heroin. These mood swings often begin minimally but escalate with time.
Those who use heroin sometimes neglect their hygiene. They might not have as much motivation to succeed in life. Many people who are addicted to heroin begin spending money and often ask family and friends for money so that they can get even a small amount of the drug. Speech can be slurred, and the person can sometimes become unresponsive for short periods of time.
Fortunately, there are treatments for someone you love who is addicted to heroin. Once you notice the symptoms, it’s important to try to intervene and get the person to a doctor or a counselor as soon as possible.